Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Does fits cause behavioral changes while on Encorate Chrono?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
My brother has had episodes of fits during past. And a noted neurosurgeon had prescribed Encorate Chrono 500. He has been taking it for more than 6 years now. The fit problem is solved, but the behavioural disorder has not changed. he gets angry, picks up small things to fight, talks loudly, but later on he acts befriending. Is this type of behaviour common in patients with fits? he also weak in studies as he finds it difficult to remember what he read, anyways he is very sharp and he has all the ability of outsanding genius. Please help me understand this
Posted Thu, 30 Jan 2014 in Epilepsy
Answered by Dr. Shruti Rijhwani 23 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your query I will like to tell you that your brother is taking valproate sodium which is known to cause a number of side effects affecting the central nervous system like memory impairment, headache , cognitive impairment etc. Behaviour modifications like confusional state, aggression, agitation, disturbance in attention are also common . On a different note even seizures can also lead to all these symptoms and this type of behaviour is commonly seen with these patients . I will advise you to understand his position and have a sympathetic attitude towards him . Sometimes these people are brilliant in one field as you also mentioned regarding your brother ,so it is all common findings that you are mentioned . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Does fits cause behavioral changes while on Encorate Chrono? 4 minutes later
Thank You Doctor, for your answer in a short time. Will he have to take this medicine forever, or what are the indicators to stop this medication? I hope you got my point
Answered by Dr. Shruti Rijhwani 18 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, Different clinicians follow different things , there is no specific guidelines but a fit free interval of 3 years is generally apt to stop the treatment and see . But some patients may require it whole life long . Your treating doctor is the best judge for this situation as he knows the entire situation exactly . Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor